T O P I C R E V I E W
Member # 42926
posted 10-08-2010 05:17 PM
First off, thank you in advance for your replies.
You guys are awesome! I've been on birth control (Ortho TriCyclen Lo) since September 19th (which was 3 days after the start of my period). I'm 2 days away from starting my inactive pills. I've taken almost every pill on time, or at least within 30/45 minutes (one was 2 hours late, but that was a huge accident). My boyfriend and I had sex on Wednesday, and after he ejaculated (I was on top), I noticed fluid at the base of his penis (we had been using lube). The condom seemed to fit just fine, I squeezed the resevoir tip, and the ring at the bottom seemed tight (except that it was folded over the condom on one edge maybe 2 or 3 millimeters, but it was still tight). We both tasted the fluid, and it didn't taste like cum to me, and my boyfriend swears it's my own fluids mixed with lube. I'm just a little worried that the condom did leak, and my birth control isn't effective yet. =/ How likely would that be? Oh, and one last question (I'm a birth control newbie, it's a little pathetic, lol)... after I start taking the inactive pills, when can I expect a withdrawal bleed? And how heavy should it be? [ 10-08-2010, 05:21 PM: Message edited by: sarah grace ]
Member # 25425
posted 10-08-2010 05:24 PM
Sounds like you did a Sunday start with your pill, so if you have been taking all of the pills as directed (same time every day, no late or missed pill), you should be able to rely on the pill's effectiveness by now.
This means that, even if you had had a condom failure, you wouldn't need to worry about a pregnancy risk. But it also doesn't sound like you had a condom failure at all: I'd agree with your partner that the fluid you saw was likely a mixture of the lube and your own fluids. So, I'd not worry about this, okay? Since this is your first month on the pill, it's hard to say when your withdrawal bleed will start and what it will look like. It takes the body a while to get used to the hormones, and during the first 2-3 months, the withdrawal bleed can be a bit irregular. You'll just have to wait and see what happens.
Member # 42926
posted 10-08-2010 05:32 PM
Thank you so much, Joey! You guys reply so fast. I had heard so much mixed information on whether or not to rely on the pill's effectiveness during the first month, but when I read something on Scarleteen, I know I can rely on it.
I figured it probably was just my own fluids, but there's so much going on down there, lol. I don't plan on worrying too much. Thank you so much for all the advice!